MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55244
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
As reported by the distributor, during an abdominal aortic aneurysm (aaa) repair on a (b)(6) male patient, the physician was unable to withdraw the mandrel from the delivery system of the zenith flex with spiral-z technology aaa endovascular graft iliac leg extension; even after numerous attempts.This graft was not implanted.It was reported that the procedure outcome was very good.According to the reporter, the patient did not experience any adverse effects due to this occurrence.No part of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information was provided on 02october2018 about the complaint issue.As advised, the initially reported "mandrel" meant ¿the shipping stylet¿.The shipping stylet could not be removed from the delivery system while the device was being prepped for the procedure.This complaint report was reassessed for reportability based on the new information received.Per the reassessment it was determined this event is not reportable.This event does not meet the criteria for a reportable event.The reported issue did not cause or contribute to a death or serious injury nor has this issue caused or contributed to a death or serious injury in the past.The device did not malfunction in a manner that would be likely to cause or contribute to a death or serious injury, if the malfunction were to recur.No additional reports will be forthcoming related to this customer complaint.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6859170
Report Number1820334-2017-02288
Device Sequence Number660164
Product Code MIH
UDI-Device Identifier10827002552446
UDI-Public(01)10827002552446(17)200504(10)7858717
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55244
Device Catalogue NumberZSLE-24-39-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR